Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 30, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at May 11, 2015, 10:20 PM CDT for McMullen County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2015, 10:20 PM CDT (03:20 UTC)
- Expired
- May 12, 2015, 12:15 AM CDT
- In force
- 115 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County McMullen County, TX
The radar
The Corpus Christi radar (KCRP), 113 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2805 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WGUS54 KCRP 120320
FFWCRP
TXC311-120515-
/O.NEW.KCRP.FF.W.0030.150512T0320Z-150512T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1020 PM CDT MON MAY 11 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1215 AM CDT
* AT 1019 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TILDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 2847 9836 2814 9836 2814 9865 2847 9866
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 11, 9:24 PM CDT, 56 minutes earlier.
Area forecast discussion, May 11, 9:24 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
924 PM CDT MON MAY 11 2015
.DISCUSSION...OTHER THAN THE IMPRESSIVE SUPERCELL THAT SAT OVER
SOUTHERN DUVAL COUNTY FOR AWHILE BEFORE MOVING EAST-SOUTHEAST TO
THE FALFURRIAS AREA...CONVECTION HAS BEEN GENERALLY DISORGANIZED.
SURFACE TO 6 KM SHEAR WAS NOT QUITE AS STRONG AS ANTICIPATED AS
WELL AS SLIGHTLY LOWER INSTABILITY DUE TO CLOUD COVER. BUT 00Z CRP
SOUNDING STILL SHOWED MEAN LAYER CAPE AROUND 2500 J/KG AS MOISTURE
HAS INCREASED SUBSTANTIALLY WITH PRECIPITABLE WATER VALUES UP TO
2.15 INCHES. SLOW MOVING SUPERCELL OVER DUVAL COUNTY LIKELY
PRODUCED BETWEEN 7 AND 10 INCHES OF RAIN...BETWEEN BRUNI AND
REALITOS EARLIER THIS EVENING...AS STORM INGESTED THIS HIGHER
MOISTURE SOURCE ALONG THE COAST.
WATER VAPOR IMAGERY SHOWS A MID LEVEL SHORT WAVE TROUGH OVER
NORTHWEST MEXICO MOVING TO THE EAST. THE INCREASING MID AND UPPER
LEVEL FLOW ASSOCIATED WITH THIS SHORT WAVE TROUGH WILL MOVE OUT
OF NORTHEAST MEXICO INTO THE BRUSH COUNTRY OVERNIGHT. THIS WILL
INCREASE THE OVERALL SHEAR PROFILE THROUGH THE NIGHT. LATEST HI-
RES MODELS INDICATE THE POTENTIAL FOR A MORE ORGANIZED CONVECTIVE
COMPLEX TO FORM OVER THE RIO GRANDE PLAINS AND MOVE EAST-SOUTHEAST
LATER TONIGHT. INFRARED SATELLITE TRENDS SHOW COOLING CLOUD TOPS
WITH AREA OF CONVECTION FROM THE WESTERN HILL COUNTRY SOUTH TO
NORTHWEST OF LAREDO. HARD TO DISCERN WHERE FRONTAL BOUNDARY IS
WITH AREAS OF CONVECTION BUT THE BOUNDARY MAY BE OVER THE
NORTHERN COUNTIES AT THIS TIME. LOW LEVEL CONVERGENCE MAY BE
SLIGHTLY HIGHER NEAR THIS BOUNDARY WITH CONVECTION TO THE
NORTHWEST MOVING ALONG IT. WILL REMOVE THE MENTION OF SEVERE FOR
THE REST OF TONIGHT...ALTHOUGH THREAT FOR ISOLATED SEVERE STORMS
WILL STILL EXIST...AND RETAIN LOCALLY HEAVY RAINFALL IN FORECAST.
NO CHANGES MADE TO THE FLASH FLOOD WATCH AREA WITH BETTER THREAT
NEAR THE BOUNDARY AND OVER THE BRUSH COUNTRY AS ACTIVITY MOVES IN
FROM THE WEST.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 81 74 81 74 / 90 70 60 40 50
VICTORIA 71 80 70 81 72 / 90 70 60 50 50
LAREDO 71 82 71 84 71 / 90 80 70 60 60
ALICE 73 82 72 83 72 / 90 70 60 40 60
ROCKPORT 74 80 75 80 74 / 90 70 60 40 50
COTULLA 69 78 69 83 70 / 100 90 80 70 60
KINGSVILLE 74 83 73 83 73 / 90 70 60 40 50
NAVY CORPUS 75 80 75 80 75 / 80 70 60 40 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR THE FOLLOWING
ZONES: BEE...DUVAL...GOLIAD...LA SALLE...LIVE OAK...
MCMULLEN...VICTORIA...WEBB.
GM...NONE.
&&
TMT/89...SHORT TERMHazardous weather outlook, May 11, 3:09 PM CDT, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 309 PM CDT MON MAY 11 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 309 PM CDT MON MAY 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR THE COUNTIES OF BEE...DUVAL...GOLIAD...LA SALLE...LIVE OAK... MCMULLEN...VICTORIA AND WEBB. SEVERE THUNDERSTORMS MAY BE POSSIBLE TODAY ACROSS SOUTH TEXAS. DAMAGING WINDS AND LARGE HAIL WILL BE PRIMARY HAZARDS. MODERATE TO HEAVY RAINFALL MAY OCCUR AS WELL. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF-FACING BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY AFTERNOON FOR THE COUNTIES OF BEE...DUVAL...GOLIAD...LA SALLE...LIVE OAK... MCMULLEN...VICTORIA AND WEBB. THE WATCH MAY BE EXTENDED IN TIME OR IN AREAL COVERAGE TUESDAY NIGHT AND POSSIBLY WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE THE MAIN STORM THREATS. ADDITIONALLY...PERIODS OF HEAVY RAIN ARE EXPECTED THROUGH MUCH OF THE WEEK...WITH RAINFALL AMOUNTS IN EXCESS OF 2 TO 5 INCHES POSSIBLE ACROSS THE REGION. LOCALLY HEAVY RAIN COULD LEAD TO FLOODING PROBLEMS ALONG AREA RIVERS AND STREAMS...AS WELL AS LOW LYING URBAN AREAS. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF-FACING BEACHES ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON TUESDAY. GW
In the hours before
Local storm report, May 11, 6:32 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
632 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD BRUNI 27.43N 98.84W
05/11/2015 WEBB TX CO-OP OBSERVER
LOW LYING AREAS AROUND BRUNI FLOODED DUE TO 5 INCHES OF
RAINFALL.
&&
TTINSLEYLocal storm report, May 11, 7:15 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
715 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 8 SE REALITOS 27.34N 98.46W
05/11/2015 DUVAL TX LAW ENFORCEMENT
TREES DOWN IN RAMIREZ.
&&
PZABELSpecial weather statement, May 11, 7:41 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
741 PM CDT MON MAY 11 2015
TXZ232-233-120130-
GOLIAD-BEE-
741 PM CDT MON MAY 11 2015
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL GOLIAD AND NORTH
CENTRAL BEE COUNTIES...
AT 741 PM CDT...A STRONG THUNDERSTORM WAS OVER TULETA...OR 13 MILES
NORTH OF BEEVILLE...MOVING NORTH AT 10 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TULSITA...NORMANNA...TULETA AND PETTUS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2871 9764 2852 9768 2853 9784 2869 9786
2867 9782 2868 9779 2867 9778 2871 9772
TIME...MOT...LOC 0041Z 182DEG 8KT 2859 9776
CBLocal storm report, May 11, 9:46 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
946 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM FLASH FLOOD RAMIREZ 27.35N 98.41W
05/11/2015 DUVAL TX LAW ENFORCEMENT
DUVAL SHERIFFS OFFICE REPORTED FM 339 NEAR RAMIREZ WAS
CLOSED DUE TO FLOODING. COUNTY ROAD 250 SOUTH OF RAMIREZ
TO FM 3249 WAS ALSO CLOSED.
&&
TTINSLEYSpecial weather statement, May 11, 10:00 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1000 PM CDT MON MAY 11 2015 TXZ230-120345- MCMULLEN- 1000 PM CDT MON MAY 11 2015 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY... AT 1000 PM CDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF TILDEN...MOVING NORTH AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL MCMULLEN COUNTY. LAT...LON 2823 9845 2821 9863 2846 9869 2845 9843 TIME...MOT...LOC 0300Z 178DEG 7KT 2831 9856 CB
Local storm report, May 11, 10:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1009 PM CDT MON MAY 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM FLOOD 6 W REALITOS 27.44N 98.63W
05/11/2015 DUVAL TX LAW ENFORCEMENT
STATE HIGHWAY 16 NEAR COUNTY ROAD 313 CLOSED DUE TO HIGH
WATER.
&&
TTINSLEYThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:06 PM CDT | Areal Flood Advisory | CRP | Webb | 114 min |
| May 11, 7:32 PM CDT | Flash Flood Warning | CRP | Duval | 3 hr |
| May 11, 7:41 PM CDT | Special Weather Statement | CRP | Bee | 49 min |
| May 11, 8:06 PM CDT | Areal Flood Advisory | CRP | Duval | 114 min |
| May 11, 8:26 PM CDT | Special Marine Warning | CRP | 64 min | |
| May 11, 9:23 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg | 112 min |
| May 11, 10:00 PM CDT | Special Weather Statement | CRP | McMullen | 45 min |
| May 11, 10:23 PM CDT | Areal Flood Advisory | CRP | Live Oak | 2 hr |
| May 11, 10:37 PM CDT | Areal Flood Warning | CRP | Duval | 113 min |
| May 11, 10:45 PM CDT | Severe Thunderstorm Warning | CRP | Live Oak | 30 min |
| May 11, 11:22 PM CDT | Special Weather Statement | CRP | Bee | 38 min |
| May 11, 11:26 PM CDT | Special Weather Statement | CRP | Webb | 34 min |
| May 11, 11:38 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak, San Patricio | 52 min |
| May 12, 12:36 AM CDT | Areal Flood Advisory | CRP | Bee, Live Oak | 114 min |
| May 12, 12:51 AM CDT | Special Weather Statement | CRP | Refugio | 24 min |
| May 12, 12:52 AM CDT | River Flood Warning | CRP | Bee | 33 hr |
| May 12, 12:55 AM CDT | Flash Flood Warning | CRP | Duval, Webb | 3 hr |
| May 12, 1:25 AM CDT | Special Weather Statement | CRP | Refugio | 35 min |
| May 12, 1:29 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 12, 1:41 AM CDT | Areal Flood Advisory | CRP | Nueces, Refugio, San Patricio | 2 hr |
| May 12, 1:58 AM CDT | Special Marine Warning | CRP | 92 min | |
| May 12, 2:03 AM CDT | Special Weather Statement | CRP | Nueces | 27 min |
| May 12, 2:07 AM CDT | Severe Thunderstorm Warning | CRP | Nueces | 23 min |
| May 12, 2:27 AM CDT | Flash Flood Warning | CRP | Nueces, Refugio, San Patricio | 3 hr |
| May 12, 2:37 AM CDT | Special Weather Statement | CRP | Kleberg | 38 min |
| May 12, 2:52 AM CDT | Tornado Warning | CRP | Kleberg | 38 min |
| May 12, 3:02 AM CDT | Special Marine Warning | CRP | 58 min | |
| May 12, 3:28 AM CDT | Severe Thunderstorm Warning | CRP | Nueces | 47 min |
| May 12, 3:31 AM CDT | River Flood Warning | CRP | Nueces | 65 hr |
| May 12, 3:39 AM CDT | Special Marine Warning | CRP | 96 min | |
| May 12, 3:58 AM CDT | Areal Flood Warning | CRP | Duval | 2 hr |
| May 12, 4:03 AM CDT | Special Marine Warning | CRP | 57 min | |
| May 12, 4:07 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces, San Patricio | 113 min |
| May 12, 4:57 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 12, 5:26 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces, Refugio, San Patricio | 3 hr |
| May 12, 6:58 AM CDT | Special Marine Warning | CRP | 2 hr | |
| May 12, 7:23 AM CDT | Areal Flood Advisory | CRP | Aransas | 3 hr |
| May 12, 8:44 AM CDT | Special Marine Warning | CRP | 91 min | |
| May 12, 10:45 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 19 hr |
| May 12, 2:18 PM CDT | Flash Flood Warning | CRP | Calhoun | 3 hr |
| May 12, 6:56 PM CDT | Areal Flood Advisory | CRP | Calhoun | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.